This week I saw a lot of tweets about Christian Marclay’s The Clock, which is a movie which lasts 24 hours and is made up of thousands of clips from various movies which are synced with the actual time. Seems like a very interesting thing to watch, but as it is probably one I’ll never see it got me thinking what I would watch if I had to watch movies a whole day. The rules are simple, you can pick any movie you like that has been released (even ones that you know are hard or impossible to get) and fill the day with watching them. Although I know I would probably fall asleep before the end if I’d try it, these are the movies I would pick to experience 24 hours of film.
Time – 06.00
1. Before Sunrise (105 minutes)
As I normally get up around 06.00 it’s nice to start slowly with a movie which I love. Two strangers who meet each other on a train and get to know each other during a night in Vienna. The end of the movie will leave you wondering what will happen in their future, but I will get back to that later in the day
Time – 07.45
2. Being Elmo (80 minutes)
As it’s still early why not continue with something light. Although it’s not widely available I’d love to see this documentary about Kevin Clash and the iconic puppet he created, Elmo. Seems to be a heartwarming movie.
Time – 09.05
3. Das Boot (281 minutes)
This is a DVD I’ve had for ages, but because of its length I’ve never watched it (although I really want to). As I’ve got 24 hours to watch this would be perfect. It tells the story of a crew in a German submarine during World War and how they cope with the various situations they encounter.
Time – 13.46
4. Beats Rhymes & Life: The Travels of a Tribe Called Quest (90 minutes)
After such a long and thrilling movie I would need to see something which is a bit more relaxing. Since I’ve read good things about this documentary it’s the one I would watch next. Always nice to hear some great music and learn more about an iconic band.
Time – 15.16
5. The Hunt for Red October (134 minutes)
As if I haven’t seen enough submarines this day I would watch The Hunt for Red October again. When it came out it’s a movie that I saw several times at the cinema. I played the soundtrack (which has a lot of Russian choirs) quite a lot as I loved the bombastic sounds. Since I haven’t seen this in years it’s one I would like to see again.
Time – 17.30
6. Before Sunset (80 minutes)
As it’s about to become dark I’ll have to watch this and see what happens between Jesse and Celine. Originally I watched these with a couple of days between them, making you imagine what would happen if they met again. The acting of Ethan Hawke and Julie Delpy is excellent and at the end of it you get the feeling that you seem to know quite a lot about them.
Time – 18.40
7. Project Nim (93 minutes)
With Man on Wire, director James Marsh has proved that he’s able to make a documentary feel like something exciting. This documentary about a chimpanzee that was raised as a human sounds very interesting and would me the next movie in this 24 hour marathon.
Time – 20.13
8. Red Cliff (274 minutes)
Just like Das Boot, this is another long movie which I haven’t come around watching yet. When I go through my DVD’s it’s always one I realy would like to see, but never do. John Woo’s epic movie will get me through the rest of the evening.
Time – 00.47
9. Breath Control: The History of the Human Beat Box (73 minutes)
As it’s already quite late this is the one that would probably keep me awake. It’s a documentary which I already want to watch for years but is not available. I understood that there were some licensing issues which resulted in this movie disappearing, never to be released. Supposedly there are some copies available, but never have been able to track someone down who had it. It’s one of those movie you know you really want to see, but probably never will. That’s the reason that being able to watch this would keep me awake. It has interviews with the well-known beatboxers like Rahzel, Doug E. Fresh, Biz Markie, Scratch and many more. If anyone knows where to get this let me know!
Time – 02.00
10. Casino (178 minutes)
02.00, so a perfect time to visit a city that never sleeps, Las Vegas. Martin Scorcese knows how to make a movie. Robert De Niro and Joe Pesci are great as two mobsters and their gambling empire.
Time – 05.18
11. Psycho (109 minutes)
Looking at the time it would probably be better to go to bed as 42 minutes isn’t long enough to watch a whole movie, but Psycho would probably keep me awake long enough to fall asleep at 07.07.
If you had to watch movies for 24 hours non-stop, what would be your choices?